Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 163, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 8, 2009, 8:11 PM CDT for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2009, 8:11 PM CDT (01:11 UTC)
- Expired
- Sep 8, 2009, 11:26 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alcorn County, MS, Itawamba County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 82 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 3:31 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Sep 8, 3:31 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 331 PM CDT TUE SEP 8 2009 .DISCUSSION... A NEAR PERSISTENCE FORECAST IN STORE FOR THE MIDSOUTH THROUGH THURSDAY. UPPER LEVEL FLOW WILL REMAIN WEST/NORTHWESTERLY... OVERSPREADING SLIGHT TO MODERATE LOW LEVEL AFTERNOON INSTABILITY. EXPECT A CONTINUATION OF ISOLATED/SCATTERED THUNDERSTORMS AND TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL. AS MENTIONED IN THE MORNING DISCUSSION...MODELS DID NOT APPEAR TO BE HANDLING A CONVECTIVELY GENERATED VORT MAX...GENERATED FROM A ROBUST MCS OVER KS EARLIER TODAY. THE GFS HOLDS THE MCV OVER KS THROUGH WEDNESDAY... BUT GOES WATER VAPOR IMAGERY AND 400MB WIND PROFILER PLOT SHOWED THIS FEATURE ALREADY ON THE MOVE INTO MO. EXPECT THE MCV TO BE SHEARED AS IT MOVES INTO STRONGER NORTHWEST FLOW LATER TONIGHT...BUT THIS FEATURE MAY STILL HAVE A POSITIVE INFLUENCE ON MAINTAINING ELEVATED SHOWERS AND THUNDERSTORMS OVER THE MIDSOUTH LATE TONIGHT. GOES WATER VAPOR IMAGERY ALSO SHOWED A RATHER POTENT SOUTHERN BRANCH SHORTWAVE ENTERING CENTRAL TX THAT MAY IMPACT THE MIDSOUTH EARLY WEDNESDAY. FORECAST CONFIDENCE FALLS OFF QUICKLY BY FRIDAY...AS THE MEDIUM RANGE MODELS CONTINUE STRUGGLE WITH THE PLACEMENT OF A DEVELOPING CUTOFF UPPER LOW LATE IN THE WEEK. THE GFS IN PARTICULAR HAS SHOWN LARGE RUN TO RUN INCONSISTENCIES BEYOND DAY 4. FOR THIS FORECAST...HAVE RELIED MORE HEAVILY ON HPC GUIDANCE...WHICH IS CLOSER TO THE SLIGHTLY MORE CONSISTENT ECMWF MODEL. THIS SOLUTION WOULD BRING THE UPPER LOW INTO THE NATION/S MIDSECTION...WITH PERSISTENT DEEP MOISTURE ADVECTION INTO THE MIDSOUTH LATE IN THE WEEK. HAVE KEPT THE CHANCE POPS FOR THE WEEKEND PERIODS...BUT NARROWED THE DIURNAL TEMPERATURE RANGE IN WHAT APPEARS WILL BE MOIST PATTERN. PWB && .AVIATION... 18Z TAF CYCLE NORTHWEST UPPER LEVEL FLOW COMBINING WITH DAYTIME INSTABILITY TO PRODUCE ISOLATED/SCATTERED RAINSHOWERS ACROSS NE AR/W TN/N MS AND MO BOOTHEEL. THUNDERSTORM POTENTIAL IS STILL POSSIBLE BUT THINK OVERALL COVERAGE/TS POTENTIAL WILL REMAIN TOO LIMITED TO JUSTIFY MENTION IN TAFS AT THIS TIME. AS A RESULT...WILL CARRY VCSH WITH CB FOR THE AFTERNOON HOURS. ACTIVITY WILL DIMINISH AROUND 09/01Z WITH THE LOSS OF DAYTIME INSTABILITY. MVFR VISIBILITIES ANTICIPATED TO DEVELOP BETWEEN 09/05-09Z AT MKL/JBR/TUP...WITH SOME OCCASIONAL LIFR CONDITIONS AT MKL BETWEEN 09/09-12Z. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 69 90 69 88 / 10 20 10 20 MKL 63 88 61 87 / 10 20 10 20 JBR 65 87 64 86 / 20 20 10 20 TUP 64 90 64 89 / 10 20 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 8, 4:00 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CDT TUE SEP 8 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 400 PM CDT TUE SEP 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH 7 PM...PRODUCING WIND GUSTS TO 40 MPH. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Sep 8, 2:18 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
218 PM CDT TUE SEP 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL PARKIN 35.26N 90.55W
09/04/2009 E0.75 INCH CROSS AR PUBLIC
PENNY HAIL REPORTED AT THE FLASH MARKET IN PARKIN.
0645 PM FLASH FLOOD PARKIN 35.26N 90.55W
09/04/2009 CROSS AR LAW ENFORCEMENT
FOUR TO FIVE INCHES OF WATER ON STREETS IN DOWNTOWN
PARKIN. TEMPORARY CLOSURE OF VIADUCT UNDER RAILROAD
TRACKS.
0744 PM HAIL WHITEVILLE 35.33N 89.15W
09/06/2009 M0.75 INCH HARDEMAN TN LAW ENFORCEMENT
PENNY HAIL IN WHITEVILLE.
0756 PM FLASH FLOOD COFFEEVILLE 33.98N 89.68W
09/06/2009 YALOBUSHA MS LAW ENFORCEMENT
SEVERAL LOWER STREETS IN COFFEEVILLE HAVE FLOODED.
0810 PM TSTM WND DMG 6 SW BOLIVAR 35.20N 89.07W
09/06/2009 HARDEMAN TN LAW ENFORCEMENT
TREES DOWN IN MIDDLEBURG.
0840 PM FLASH FLOOD BOLIVAR 35.26N 89.00W
09/06/2009 HARDEMAN TN LAW ENFORCEMENT
FLASH FLOODING HAS BEEN REPORTED IN AND NEAR BOLIVAR.
ALONG HIGHWAY 18...NORTHEAST OF BOLIVAR...THE HIGHWAY WAS
IMPASSIBLE DUE TO WATER OVER THE ROAD.
&&
JABLocal storm report, Sep 8, 4:25 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
425 PM CDT TUE SEP 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL PARKIN 35.26N 90.55W
09/04/2009 E0.75 INCH CROSS AR PUBLIC
PENNY HAIL REPORTED AT THE FLASH MARKET IN PARKIN.
0645 PM FLASH FLOOD PARKIN 35.26N 90.55W
09/04/2009 CROSS AR LAW ENFORCEMENT
FOUR TO FIVE INCHES OF WATER ON STREETS IN DOWNTOWN
PARKIN. TEMPORARY CLOSURE OF VIADUCT UNDER RAILROAD
TRACKS.
0645 PM TSTM WND DMG 12 SE JACKSON 35.51N 88.68W
09/06/2009 MADISON TN PUBLIC
SEVERAL TREES DOWN NEAR PINSON MOUNDS STATE AREA.
0744 PM HAIL WHITEVILLE 35.33N 89.15W
09/06/2009 M0.75 INCH HARDEMAN TN LAW ENFORCEMENT
PENNY HAIL IN WHITEVILLE.
0756 PM FLASH FLOOD COFFEEVILLE 33.98N 89.68W
09/06/2009 YALOBUSHA MS LAW ENFORCEMENT
SEVERAL LOWER STREETS IN COFFEEVILLE HAVE FLOODED.
0810 PM TSTM WND DMG 6 SW BOLIVAR 35.20N 89.07W
09/06/2009 HARDEMAN TN LAW ENFORCEMENT
TREES DOWN IN MIDDLEBURG.
0840 PM FLASH FLOOD BOLIVAR 35.26N 89.00W
09/06/2009 HARDEMAN TN LAW ENFORCEMENT
FLASH FLOODING HAS BEEN REPORTED IN AND NEAR BOLIVAR.
ALONG HIGHWAY 18...NORTHEAST OF BOLIVAR...THE HIGHWAY WAS
IMPASSIBLE DUE TO WATER OVER THE ROAD.
&&
JABSpecial weather statement, Sep 8, 5:40 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 540 PM CDT TUE SEP 8 2009 TNZ048>050-082315- LAUDERDALE TN-HAYWOOD TN-TIPTON TN- 540 PM CDT TUE SEP 8 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... WEST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... SOUTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... EAST CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF NUTBUSH AT 541 PM CDT... MOVING SOUTH AT 10 MPH. PEOPLE IN HAYWOOD...LAUDERDALE AND TIPTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 615 PM CDT.
Special weather statement, Sep 8, 6:37 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 637 PM CDT TUE SEP 8 2009 MSZ009-016-017-090000- PRENTISS MS-LEE MS-ITAWAMBA MS- 637 PM CDT TUE SEP 8 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... TWO STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF PRATTS FRIENDSHIP AND NEAR WHEELER AT 637 PM CDT...MOVING SOUTHEAST AT 5 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ITAWAMBA...LEE AND PRENTISS COUNTIES...INCLUDING LOCATIONS NEAR BALDWYN...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 700 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:46 PM CDT | Areal Flood Advisory | MEG | Tippah | 89 min |
| Sep 9, 3:22 PM CDT | Areal Flood Advisory | MEG | Yalobusha | 83 min |
| Sep 9, 6:23 PM CDT | Areal Flood Advisory | MEG | Shelby | 2 hr |
| Sep 9, 6:46 PM CDT | Areal Flood Advisory | MEG | Lee, Phillips | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.